Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 528, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2003, 3:11 PM CDT for Franklin County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 3:11 PM CDT (20:11 UTC)
- Expired
- Jul 13, 2003, 4:10 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2739 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508 WUUS54 KJAN 132011 SVRJAN MSC037-132110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 311 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 410 PM CDT * AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF ROXIE...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ROXIE AT 315 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3141 9090 3159 9097 3162 9116 3136 9116 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:20 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 13, 10:20 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT SUN JUL 13 2003 WILL ISSUE AN UPDATE TO CONTINUE THE MENTION OF 40 POPS ALONG AND NORTH OF I-20 AND LOWER TO 30 ACROSS THE SOUTH. WILL ALSO MENTION TEMPS AROUND 90 OR LOWER 90S EVERYWHERE...AS CURRENT TEMPS ARE IN THE MID 80S. THE BIG REASON FOR THE UPDATE IS TO COVER THE INCREASING SEVERE POTENTIAL FOR THIS AFTERNOON. MORNING SOUNDINGS ARE QUITE IMPRESSIVE AND ARE INDICATING HIGH POTENTIAL FOR TS CONTAINING DAMAGING WINDS. BASICALLY THE LAPSE RATES (L/R) ARE REALLY IMPRESSIVE WITH VERTICAL TOTALS RUNNING 28 TO 29 C AND THE 700-500 MB L/RS 7 C/KM. WITH TEMPS/DEWPTS AROUND 91/73...12Z SOUNDINGS YIELD SBCAPES NEAR 4300 AND MORE IMPRESSIVELY MLCAPES AROUND 4100 THE TRIGGER FOR THIS AFTERNOONS CONVECTION WILL BE A SHORT WAVE THAT IS DRIVING CONVECTION OVER E OK AND NW AR. LATEST MODELS INDICATE THAT A 850 THETA E RIDGE WILL PUSH INTO THE N FORECAST AREA BY THIS AFTERNOON AND SUPPLY THE BOUNDARY LAYER SUPPORT FOR CONVECTION. WITH THIS IN MIND...BEST TS CHANCES SEEM TO BE ALONG THE HIGHWAY 82 CORRIDOR AND N OF I-20. WILL MENTION SVR STORMS IN NORTHERN ZONES AT THIS TIME. I AM ANTICIPATED A SVR TS WATCH ACROSS A GOOD PORTION OF THE AREA LATER THIS AFTERNOON...MAINLY WHEN THE INITIATION AREA CAN BE PINPOINTED. WILL ALSO UPDATE THE HWO TO INCREASE THE SVR POTENTIAL WORDING. ALL UPDATES SHOULD BE OUT WITHIN THE NEXT HOUR. .JAN... AR...NONE. LA...NONE. MS...NONE. 36
Hazardous weather outlook, Jul 13, 11:07 AM CDT, 4 hours 4 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141607- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1107 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OUTLOOK AREA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...GENERALLY NORTH OF HIGHWAY 84. HOWEVER...SEVERE THUNDERSTORMS MAY BE MORE WIDESPREAD FOR AREAS ALONG AND NORTH OF HIGHWAY 82. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN RISKS. HEAVY RAIN WILL ALSO BE POSSIBLE. STRONG THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL ARKANSAS AND SPREAD SOUTH AND EAST. AN UPPER LEVEL DISTURBANCE ALONG A VERY SLOW MOVING FRONT IS DRIVING THIS AREA OF THUNDERSTORMS. LIGHT SOUTH WINDS CONTINUE TO PULL PLENTY OF MOISTURE INTO THE REGION...WHILE MOSTLY SUNNY SKIES ALLOW TEMPERATURES TO CLIMB INTO THE LOWER 90S. AS THE DISTURBANCE MOVES INTO A VERY MOIST AND UNSTABLE AIRMASS THIS AFTERNOON...SCATTERED THUNDERSTORMS MAY DEVELOP OVER NORTH CENTRAL MISSISSIPPI AND SOUTHEAST ARKANSAS. SEVERAL STORMS MAY BECOME SEVERE. THE DISTURBANCE WILL CONTINUE TO MOVE SOUTH THIS EVENING WITH THUNDERSTORMS DEVELOPING OVER CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. A FEW STORMS MAY BECOME SEVERE. AGAIN DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL WILL BE POSSIBLE. BRIEF DOWNPOURS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY ALSO LEAD TO VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 13, 2:19 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM WEST POINT MS WIND DAMAGE
07/13/03 CLAY POWERLINES DOWN. REPORTED
BY POLICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:46 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 59 min |
| Jul 13, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 47 min |
| Jul 13, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 56 min |
| Jul 13, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Jul 13, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 58 min |
| Jul 13, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 61 min |
| Jul 13, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.